ANKORS (AIDS Network Kootenay Outreach and Support Society) in Nelson has issued at Drug Alert for the Heritage City.
The Drug Alert, issued Wednesday, July 28, 2020, comes after extremely toxic drugs have led to overdoses in the community.
“Extremely toxic concentrations of fentanyl in light yellow pebble — overdoses reported,” the ANKORS press release said.
"There have been recent reports of overdose associated with the use of this substance in the Nelson area."
For Your Safety:
- Due to toxic levels of Fentanyl test by using a small amount first, then go slow
- Don’t use alone - tell a sober buddy who can call for help
- If you feel you must use while alone, consider using the Lifeguard app which can connect you with emergency medical dispatchers in the event of an overdose.
- Download at the App Store or Google Play.
- Remember, smoking substances can still lead to overdose, take measures to prevent overdose.
- Don’t mix alcohol with other drugs
- Make sure you have a Naloxone kit on hand – be prepared!
- Call 911 immediately if something doesn’t feel right. It is still safe (and important) to use emergency services during the COVID -19 pandemic.
- Give rescue breaths and Naloxone if someone has decreased breathing or other signs of an overdose.
- Use the Drug checking services and Overdose Prevention Site near you:
- ANKORS – 101 BAKER STREET – 9:30 a.m. – 4:30 p.m. – Monday to Thursday
- Naloxone training & kits can be picked up at: ANKORS 101 BAKER STREET